Alert archive / Puerto Rico / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS JSJ
NWS JSJ issued this areal flood advisory at Mar 29, 2021, 4:18 PM CDT. It was in force for 31 min.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2021, 4:18 PM CDT (21:18 UTC)
- Expired
- Mar 29, 2021, 4:49 PM CDT
- In force
- 31 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 139 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
985
WGCA82 TJSJ 292118
FLSSJU
Flood Advisory
National Weather Service San Juan PR
518 PM AST Mon Mar 29 2021
PRC093-097-300030-
/O.NEW.TJSJ.FA.Y.0013.210329T2118Z-210330T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricao PR-Mayaguez PR-
518 PM AST Mon Mar 29 2021
The National Weather Service in San Juan has issued a
* Flood Advisory for...
Maricao County in Puerto Rico...
Mayaguez County in Puerto Rico...
* Until 830 PM AST.
* At 518 PM AST, Doppler radar indicated heavy rain. Minor flooding
is ongoing or expected to begin shortly in the advisory area.
Some locations that will experience flooding include...
Mayaguez and Maricao.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 1812 6791 1812 6786 1809 6784 1817 6718
1820 6715 1827 6719 1825 6706 1819 6702
1821 6697 1817 6684 1814 6686 1814 6697
1817 6705 1814 6709 1807 6784 1805 6790
1807 6795 1816 6795
$$
TW1 follow-up statement
232
WGCA82 TJSJ 292149
FLSSJU
Flood Advisory
National Weather Service San Juan PR
549 PM AST Mon Mar 29 2021
PRC093-097-292159-
/O.CAN.TJSJ.FA.Y.0013.000000T0000Z-210330T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricao PR-Mayaguez PR-
549 PM AST Mon Mar 29 2021
...FLOOD ADVISORY IS CANCELLED FOR MARICAO AND MAYAGUEZ COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 1812 6791 1812 6786 1809 6784 1817 6718
1820 6715 1827 6719 1825 6706 1819 6702
1821 6697 1817 6684 1814 6686 1814 6697
1817 6705 1814 6709 1807 6784 1805 6790
1807 6795 1816 6795
$$
TWWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Mar 29, 4:17 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 29, 4:17 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service San Juan PR
517 PM AST Mon Mar 29 2021
.SYNOPSIS...
A seasonal weather pattern is anticipated with showers expected
to continue across the forecast area. Moderate to fresh surface
winds will continue through the next few days. Winds will return
more from the east and drier air will take place over the region
Wednesday. Hazardous marine conditions will continue for most of
the regional waters through Thursday.
&&
.SHORT TERM...Tonight through Wednesday...
Showers will continue over parts of interior and western Puerto
Rico until the late part of the evening. Accumulations are
expected to cause minor urban and stream flooding with the
heaviest and most persistent rains. A line of showers will
continue to affect portions of the San Juan metro area. However,
most of this activity will fall over the coastal waters.
A surface high pressure will move into the western Atlantic later
tonight. Also, a mid- level high pressure will build over the
islands. This will limit the convection and development of any
shower activity. Therefore, the winds will push patches of
moisture from time to time into the region. Model guidance
continues to suggest moisture erosion by Wednesday. Also, winds
are expected to return more to the east by the end of the forecast
period.
The U.S. Virgin Islands can expect a mixture of sunshine and
clouds, with most rain activity across the surrounding waters.
.LONG TERM...Thursday through Monday...From Prev Discussion...
Relatively dry air is forecast to be in place over the region on
Thursday morning. Later in the day, the remnants of an old frontal
boundary will approach the region from the northeast. Aloft, there
is a mid- to upper-level trough that will sweep by the region to the
north; this could improve instability for Thursday, but in the
absence of significant moisture, especially for western Puerto Rico,
this will likely to lead to any substantial increase in shower
activity during the day on Thursday. Increasing shower activity is
likely for Friday, as the boundary remnants arrive and then stall
out. This is expected to lead to some moisture convergence,
especially at the lower levels, further increasing precipitable
water values, to the high end of seasonal normals or above normal
levels. At the mid-levels, however, a ridge will dominate,
especially at the lower mid-levels, which will maintain
relatively stable conditions aloft. This will prevent
significant/organized convective activity, and will persist
through the weekend.
The moisture from the old frontal boundary is forecast to start
moving away from the region, towards the north/northwest late on
Saturday. This could lead to a temporary decrease in shower
activity. Another frontal boundary is forecast to sweep off of the
coast of the US southeast/Florida, and approach from the northwest
by late Sunday, moving moisture back over the CWA. Meanwhile,
additional moisture convergence is expected - both from the
aforementioned boundaries, as well as some moisture being pulled up
with a perturbation from the southeast. Presently, the GFS suggests
precipitable water values that are well above climatological
normals. As such, an increase in shower activity is quite likely.
Additionally, stability aloft will be eroded during the early part
of next week. A weak upper-level trough is forecast to move to north
and west of the islands by late Monday or early Tuesday. Divergence
aloft is therefore likely. And, at the mid-levels, the ridges will
be gradually eroded, as well. Should this pattern hold, this could
lead to significant rain from both passing showers and afternoon
convection early in the next workweek. Considering, however, that
this is a week out, confidence is not especially high.
On the whole, the general trend is passing showers on Thursday,
followed by a general increase in shower activity through the rest
of the forecast period.
&&
.AVIATION...
VFR conds and breezy expected through the forecast
period. TEMPO SHRA with brief MVFR conds at TJSJ expected through
29/20Z. VCSH is expected across most of the local terminals through
29/22Z. East winds at around 15kt gusting to 25 or so through
29/22Z, gradually decreasing to 10-15kt thereafter and overnight.
ISOLD/SCT SHRA across the local flying area overnight, possibly
causing VCSH across TJSJ, TIST, and TISX terminals.
&&
.MARINE...
Choppy to hazardous seas are expected across most of the local
water due to fresh, and locally strong, winds as a result of a
surface high pressure north of the area. Small craft advisories
are in effect due to seas up to 8 feet and winds up to 20-25
knots anticipated. Winds are forecast to start gradually
subsiding Wednesday into Thursday, and the seas will follow.
For the beachgoers, there is a high risk of rip currents for
northern beaches of Puerto Rico, as well as beaches of Culebra and
St. Croix. These conditions are forecast to continue for a few days
more.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 86 74 85 / 50 50 30 20
STT 75 85 73 85 / 50 20 20 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late Tuesday night for Culebra-
North Central-Northeast-Northwest-San Juan and Vicinity-
Southeast.
VI...High Rip Current Risk through late Tuesday night for St Croix.
AM...Small Craft Advisory until 8 PM AST this evening for Coastal
Waters of Southern Puerto Rico out 10 NM.
Small Craft Advisory until 6 AM AST Wednesday for Caribbean
Waters of Puerto Rico from 10 NM to 17N-Coastal Waters of
Northern Puerto Rico out 10 NM-Coastal Waters of Northern
USVI and Culebra out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
Small Craft Advisory until 2 AM AST Friday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
Small Craft Advisory until 8 PM AST Thursday for Anegada Passage
Southward to 17N.
&&
SHORT TERM...WS
LONG TERM....FRG
PUBLIC DESK...TWHazardous weather outlook, Mar 29, 4:56 AM CDT, 11 hours 22 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 438 AM AST lunes 29 de marzo de 2021 AMZ710>745-PRZ001>013-300845- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 438 AM AST lunes 29 de marzo de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Inundaciones...Lluvias fuertes pueden causar acumulaciones de agua en carreteras y areas con mal drenaje. .Viento...Se esperan vientos en exceso de 20 mph (17 nudos) a traves de las aguas locales. .Oleaje...Se espera oleaje fuerte de hasta 8 pies a traves de las aguas locales. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas del norte y este de Puerto Rico y Culebra. .Fuego...Riesgo alto de Incendios Forestales para la costa sur de Puerto Rico. .Dias dos hasta el siete...de martes hasta el domingo Aguaceros durante las tardes pudieran producir acumulaciones de agua sobre carreteras, especialmente sobre el interior y oeste de Puerto Rico. Un riesgo de moderado a alto de corrientes marinas prevalecera a traves de la mayoria de las playas. Se pronostica que el viento y el oleaje continuaran peligrosos durante gran parte de la semana. Advertencias para los Operadores de Embarcaciones Pequenas estaran en efecto a traves de la mayoria de las aguas regionales. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-300845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 438 AM AST lunes 29 de marzo de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Viento...Se esperan vientos en exceso de 20 mph (17 nudos) a traves de las aguas locales. .Oleaje...Se espera oleaje picado de hasta 8 pies a traves de las aguas locales. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas del norte y este de St Cruz. .Dias dos hasta el siete...viernes hasta miercoles Un riesgo de moderado a alto de corrientes marinas prevalecera a traves de la mayoria de las playas. Se pronostica que el viento y el oleaje continuaran peligrosos durante gran parte de la semana. Advertencias para los Operadores de Embarcaciones Pequenas estaran en efecto a traves de la mayoria de las aguas regionales. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Sin embargo, favor de reportar cualquier informacion sobre corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:23 AM CDT | Small Craft Advisory | JSJ | 52 hr | |
| Mar 29, 12:53 PM CDT | Areal Flood Advisory | JSJ | 98 min | |
| Mar 29, 3:38 PM CDT | Areal Flood Advisory | JSJ | 70 min |
Nearby
Areal Flood Advisories in Puerto Rico, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.